Olanzapine-induced peripheral eosinophilia and eosinophilic pleural effusion: A case report


    loading  Checking for direct PDF access through Ovid

Abstract

Rationale:Eosinophilic pleural effusion (EPE) is an eosinophil count ≥10% in pleural effusion, which is a rare condition in drug therapy.Patient concerns:We describe the case of a 70-year-old Alzheimer patient who was taking olanzapine for 2 months for the treatment of depression, and developed peripheral eosinophilia and bilateral EPE.Diagnoses:Olanzapine-induced peripheral eosinophilia and eosinophilic pleural effusion was diagnosed.Interventions:Olanzapine was discontinued, and repeated drainage of fluid from the pleural cavity was performed.Outcomes:All symptoms—as well as the EPE—were resolved 6 months later.Lessons:This case is a reminder that olanzapine may be a potential agent for EPE, and that this should be considered in clinical practice.

    loading  Loading Related Articles